Advertisement

Qualitative Theory of Dynamical Systems

, Volume 10, Issue 1, pp 11–22 | Cite as

On the Entropy of Conservative Flows

  • Mário BessaEmail author
  • Paulo Varandas
Article

Abstract

We obtain a C 1-generic subset of the incompressible flows in a closed three-dimensional manifold where Pesin’s entropy formula holds thus establishing the continuous-time version of Tahzibi (C R Acad Sci Paris I 335:1057–1062, 2002). Moreover, in any compact manifold of dimension larger or equal to three we obtain that the metric entropy function and the integrated upper Lyapunov exponent function are not continuous with respect to the C 1 Whitney topology. Finally, we establish the C 2-genericity of Pesin’s entropy formula in the context of Hamiltonian four-dimensional flows.

Keywords

Divergence-free vector fields Hamiltonians Lyapunov exponents Metric entropy 

Mathematics Subject Classification (2000)

Primary 37D30 37A35 Secondary 37C20 34D08 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abramov L.: On the entropy of a flow. (Russian). Dokl. Akad. Nauk SSSR 128, 873–875 (1959)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Anosov, D.: Geodesic Flows on Closed Riemann Manifolds with Negative Curvature. American Mathematical Society Translation, vol. 90. American Mathematical Society, Providence (1969)Google Scholar
  3. 3.
    Araújo V., Bessa M.: Dominated splitting and zero volume for incompressible three flows. Nonlinearity 21(7), 1637–1653 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Bessa M.: The Lyapunov exponents of generic zero divergence three-dimensional vector fields. Ergod. Theory Dyn. Syst. 27, 1445–1472 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Bessa M., Dias J.L.: Generic dynamics of 4-dimensional C 2 Hamiltonian systems. Commun. Math. Phys. 281(3), 597–619 (2008)zbMATHCrossRefGoogle Scholar
  6. 6.
    Bessa M., Ferreira C., Rocha J.: On the stability of the set of hyperbolic closed orbits of a Hamiltonian. Math. Proc. Camb. Philos. Soc. 149(2), 373–383 (2010)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Bochi J.: Genericity of zero Lyapunov exponents. Ergod. Theoty Dyn. Syst. 22, 1667–1696 (2002)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Bochi J., Fayad B.: Dichotomies between uniform hyperbolicity and zero Lyapunov exponents for \({SL(2, \mathbb R)}\) cocycles. Bull. Braz. Math. Soc. 37, 307–349 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Bonatti, C., Díaz, L.J., Viana, M.: Dynamics beyond uniform hyperbolicity. In: A global geometric and probabilistic perspective, Mathematical Physics, III. Encyclopaedia of Mathematical Sciences, vol. 102. Springer, Berlin (2005)Google Scholar
  10. 10.
    Bowen R.: Symbolic dynamics for hyperbolic flows. Am. J. Math. 95(2), 429–460 (1973)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Bowen R., Walters P.: Expansive one-parameter flows. J. Differ. Equ. 12, 180–193 (1972)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Bowen R., Ruelle D.: The ergodic theory of Axiom A flows. Invent. Math. 29(3), 181–202 (1975)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Contreras G.: Regularity of topological and metric entropy of hyperbolic flows. Math. Z. 210(1), 97–111 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Cornfeld I., Fomin S., Sinai Ya.: Ergodic Theory, of Grundlehren der Mathematischen Wissenschaften. Springer, New York (1982)Google Scholar
  15. 15.
    Katok A.: Fifty years of entropy in dynamics: 1958–2007. J. Mod. Dyn. 1(4), 545–596 (2007)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Hu H., Pesin Y., Talitskaya A.: Every Compact Manifold Carries a Hyperbolic Bernoulli Flow. Modern Dynamical Systems and Applications, pp. 347–358. Cambridge University Press, Cambridge (2004)Google Scholar
  17. 17.
    Mañé R.: A proof of Pesin’s formula. Ergod. Theory Dyn. Syst. 1, 95–102 (1981)zbMATHCrossRefGoogle Scholar
  18. 18.
    Oseledets V.I.: A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems. Trans. Mosc. Math. Soc. 19, 197–231 (1968)zbMATHGoogle Scholar
  19. 19.
    Pesin, Y.: Characteristic Ljapunov exponents, and smooth ergodic theory. Uspehi Mat. Nauk 32(4) (196), 55–112 (1977)Google Scholar
  20. 20.
    Ratner M.: Markov partitions for Anosov flows on n-dimensional manifolds. Israel J. Math. 15, 92–114 (1973)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Ruelle D.: An inequality for the entropy of differentiable maps. Bol. Soc. Brasil. Math. 9(1), 83–87 (1978)zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Sun W., Vargas E.: Entropy of flows, revisited. Bol. Soc. Brasil. Math. (N.S.) 30(3), 315–333 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Tahzibi A.: C 1-generic Pesin’s entropy formula. C. R. Acad. Sci. Paris, I 335, 1057–1062 (2002)zbMATHMathSciNetGoogle Scholar
  24. 24.
    Zuppa C.: Regularisation C des champs vectoriels qui préservent l’elément de volume. Bol. Soc. Brasil. Math. 10(2), 51–56 (1979)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  1. 1.Centro de Matemática da Universidade do PortoPortoPortugal
  2. 2.ESTGOH-Instituto Politécnico de CoimbraOliveira do HospitalPortugal
  3. 3.Departamento de MatemáticaUniversidade Federal da BahiaSalvadorBrazil

Personalised recommendations